Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 19, 2011, 9:10 PM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 9:10 PM CDT (02:10 UTC)
- Expired
- May 19, 2011, 10:01 PM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Clay County, KS, Cloud County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 9:10 PM CDT | HAIL 1.75 | 4 Wsw Clyde, KS | |
| May 19, 9:12 PM CDT | HAIL 1 | Clyde, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS53 KTOP 200210 SVRTOP KSC027-029-157-201-200315- /O.NEW.KTOP.SV.W.0060.110520T0210Z-110520T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 910 PM CDT THU MAY 19 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLAY COUNTY IN NORTH CENTRAL KANSAS... NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS... SOUTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... WASHINGTON COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CLYDE...OR 14 MILES EAST OF CONCORDIA...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... VINING... CLIFTON... AGENDA... PALMER... LINN... HADDAM... GREENLEAF... MORROWVILLE... WASHINGTON... MAHASKA... AT 910 PM CDT...A CHASER REPORTED GOLFBALL SIZE HAIL 4 MILES WEST SOUTHWEST OF CLYDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3975 9682 3946 9728 3959 9751 4001 9735 TIME...MOT...LOC 0210Z 211DEG 26KT 3958 9739 WIND...HAIL <50MPH 1.75IN $$
3 follow-up statements
299
WWUS53 KTOP 200228
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CDT THU MAY 19 2011
KSC027-029-157-200237-
/O.CAN.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
REPUBLIC-CLAY-CLOUD-
928 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD...
NORTHWESTERN CLAY AND SOUTHEASTERN REPUBLIC COUNTIES HAS BEEN
CANCELLED...
AT 927 PM CDT... DOPPLER RADAR INDICATED THAT THAT STORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT. REMAIN ALERT TO THE WEATHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3959 9737 3987 9737 3997 9726 3975 9682
3959 9708
TIME...MOT...LOC 0227Z 211DEG 26KT 3968 9728
$$
KSC201-200315-
/O.CON.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
928 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WASHINGTON COUNTY...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PALMER...OR 16
MILES SOUTHWEST OF WASHINGTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LINN...HADDAM...GREENLEAF...MORROWVILLE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3959 9737 3987 9737 3997 9726 3975 9682
3959 9708
TIME...MOT...LOC 0227Z 211DEG 26KT 3968 9728
WIND...HAIL <50MPH 1.00IN
$$496
WWUS53 KTOP 200240
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
940 PM CDT THU MAY 19 2011
KSC201-200315-
/O.CON.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
940 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WESTERN WASHINGTON COUNTY...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MORROWVILLE...OR
10 MILES SOUTHWEST OF WASHINGTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HADDAM...MORROWVILLE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3982 9696 3966 9717 3974 9737 3987 9737
3997 9726
TIME...MOT...LOC 0240Z 211DEG 26KT 3976 9722
WIND...HAIL <50MPH 1.00IN
$$294
WWUS53 KTOP 200301
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1001 PM CDT THU MAY 19 2011
KSC201-200311-
/O.CAN.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
1001 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON COUNTY HAS
BEEN CANCELLED...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND DEADLY LIGHTNING
WERE STILL POSSIBLE ACROSS NORTH CENTRAL WASHINGTON COUNTY FROM THE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3982 9696 3966 9717 3974 9737 3987 9737
3997 9726
TIME...MOT...LOC 0301Z 211DEG 26KT 3989 9712
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:06 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, May 19, 3:06 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT THU MAY 19 2011 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... AS OF MID AFTERNOON THURSDAY...A WARM FRONT EXTENDED FROM NEAR GREAT BEND THROUGH PARSONS KANSAS AND WAS STEADILY LIFTING NORTHWARD IN RESPONSE TO PRESSURE FALLS AND GRADUALLY CLEARING SKIES IMMEDIATELY NORTH OF THE FRONT. A RATHER SHARP DRY LINE WAS EVIDENT ON SATELLITE FROM NEAR HAYS KANSAS TO GAGE OKLAHOMA. THUNDERSTORMS HAD ALREADY DEVELOPED OVER OKLAHOMA ALONG THE DRY LINE IN RESPONSE TO AN ADVANCING SHORT WAVE TROUGH WITH THE EXPECTATION THAT THE TROUGH WOULD INDUCE CONVECTIVE DEVELOPMENT INTO THE WARM SECTOR OVER CENTRAL KANSAS PRIOR TO 21Z. THE WARM SECTOR OF THE SYSTEM WAS RATHER UNSTABLE WITH LITTLE TO NO CAP AND STRONG DEEP LAYER SHEAR. THIS WOULD BE A FAVORABLE ENVIRONMENT FOR DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR AND MOISTURE PROFILES WERE ALSO SUPPORTIVE OF A TORNADO THREAT IN THE WARM SECTOR AND NEAR/JUST NORTH OF THE WARM FRONT. NEAR TERM HIGH RESOLUTION MODELS SUGGEST AT LEAST SOME POTENTIAL FOR DEVELOPMENT WELL AHEAD OF THE DRY LINE...AND WHILE THIS APPEARS POSSIBLE...THE AREA WITH THE GREATEST SEVERE THREAT WILL REMAIN WEST OF A BELLEVILLE TO COUNCIL GROVE LINE THROUGH THE EVENING FOR THOSE STORMS DEVELOPING ALONG THE DRY LINE AND MOVING NORTHEAST TO INTERACT WITH THE SHALLOW WARM FRONT. THE INITIAL WAVE OF CONVECTION OVER CENTRAL OKLAHOMA AND KANSAS WILL LIKELY DEVELOP INTO ONE OR MORE CONVECTIVE COMPLEXES OVERNIGHT AND SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA. MEANWHILE...ADDITIONAL DEVELOPMENT IS POSSIBLE IN WESTERN AND CENTRAL KANSAS AGAIN OVERNIGHT...WHICH WOULD ALSO EVENTUALLY MOVE INTO THE LOCAL FORECAST AREA. THE TORNADO THREAT APPEARS TO QUICKLY WANE AFTER MID EVENING BUT HAIL AND DAMAGING WINDS WILL REMAIN POSSIBLE ACROSS THE AREA WITH OVERNIGHT CONVECTION. VERY HEAVY RAIN AND SOME FLOODING ISSUES APPEAR TO BE A THREAT OVERNIGHT AS WELL GIVEN HIGH ENVIRONMENTAL MOISTURE CONTENT AND SOME TRAINING POTENTIAL...PARTICULARLY IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL WEDNESDAY NIGHT. AFTER MORNING CONVECTION...EXPECT REDEVELOPMENT OF STORMS FRIDAY AFTERNOON AS THE WARM FRONT WILL REMAIN DRAPED ACROSS THE AREA AND THE DRY LINE IS FORECAST TO SURGE A BIT INTO SOUTH CENTRAL KANSAS. MODERATE INSTABILITY WILL BE PRESENT WITH 35 TO 40 KTS OF DEEP LAYER SHEAR EXPECTED TO BE SUFFICIENT ONCE AGAIN FOR EMBEDDED SUPERCELL DEVELOPMENT. ALL MODES OF SEVERE WEATHER APPEAR POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...ONCE AGAIN WITH AN ENHANCED FLOODING POTENTIAL GIVEN MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED. BARJENBRUCH && .LONG TERM (SATURDAY THROUGH THURSDAY)... FOR THE NEXT SEVERAL DAYS CHANCES FOR THUNDERSTORMS WILL CONTINUE AS MODELS INDICATE NUMEROUS SHORTWAVE TROUGHS THAT WILL KEEP THE WEATHER ACTIVE OVER THE CENTRAL UNITED STATES. ON SATURDAY MODELS INDICATE THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE THROUGH THE CWA. UPPER LEVEL DIVERGENCE ALONG WITH WARM AIR ADVECTION AND AMPLE INSTABILITY SHOULD KEEP CHANCES FOR STRONG TO SEVERE STORMS CONTINUING INTO SATURDAY. MODELS AGREE THAT THE UPPER LEVEL TROUGH WILL MOVE THE NORTH AND EAST OF THE CWA. A BRIEF LULL IN THUNDERSTORM ACTIVITY IS ANTICIPATED SUNDAY MORNING JUST BEFORE THE NEXT SHORTWAVE ARRIVES SUNDAY AFTERNOON AND EVENING. EARLY NEXT WEEK THE GFS AND EC SHOW A NUMBER OF SHORTWAVES THAT MOVE THROUGH BUT DIFFER SLIGHTLY ON THE TIMING AND STRENGTH. BOTH AGREE A SHORTWAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS AND LEAD TO LEE CYCLOGENESIS ON MONDAY AND BRING A ROUND OF THUNDERSTORMS TO THE AREA BUT DIFFER ON THE LOCATION OF THE LOW. THE GFS WANTS TO BRING A FRONT THROUGH THE REGION ON TUESDAY AS A MORE IMPRESSIVE SHORTWAVE PASSES TO THE SOUTH OF THE CWA ON WEDNESDAY. THE EC WANTS TO PUSH THE SYSTEM THROUGH BUT BRINGS RETURN FLOW AND WARM AIR ADVECTION BACK QUICKLY TO THE CENTRAL UNITED STATES. THE EC ALSO BRINGS AN IMPRESSIVE SHORTWAVE ACROSS THE CENTRAL PLAINS THAT WOULD BE FAVORABLE FOR SEVERE WEATHER ACROSS THE CWA. HAVE SIDED MORE WITH THE EC IN THE FORECAST DUE TO ACTIVE PATTERN THAT THE CWA IS IN. ANDERSON && .AVIATION... A VERY COMPLICATED TAF WILL START OFF WITH WIDESPREAD CIGS IN THE 900 TO 1100 FT RANGE. HAVE ALSO SEEN SCT TO BKN IFR CIG NEAR TOP AND FOE SO HAVE IFR FORECAST FOR AT LEAST A BIT THIS AFTERNOON. CLOUDS BREAKING UP TO THE SOUTH AND MAY SEE BKN MVFR LATE AFTERNOON AND EARLY EVENING. TS EXPECTED TO IMPACT ALL TAF SITES DURING THE EVENING AND OVERNIGHT WITH LITTLE CONFIDENCE IN EXACT TS TIMING. DO FEEL TS WILL HOLD OFF AFTER 00Z AND WILL MOVE OUT BY 09Z TO 14Z WITH IFR CIGS THROUGH THE REST OF THE TAF PERIOD. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 19, 3:14 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 314 PM CDT THU MAY 19 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-202015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 314 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS DEVELOPING IN CENTRAL KANSAS THIS AFTERNOON WILL TRACK NORTHEAST AND MAY AFFECT AREAS WEST OF A BELLEVILLE TO CLAY CENTER TO COUNCIL GROVE LINE DURING THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...HAIL UP TO THE SIZE OF GOLF BALLS AND WINDS UP TO 70 MPH. THUNDERSTORMS WILL MERGE INTO A COMPLEX OF THUNDERSTORMS OVERNIGHT AND MOVE ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS UP TO 60 MPH AND HEAVY RAIN ALONG WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THESE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AND FRIDAY NIGHT... WITH SOME POTENTIAL FOR SEVERE STORMS ONCE AGAIN. WHILE DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING WILL BE THE GREATEST THREATS...THERE WILL BE A LOW END POTENTIAL FOR TORNADOES NEAR AND SOUTH OF INTERSTATE 70 DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND NEXT WEEK. FLOODING POTENTIAL WILL INCREASE THROUGH EARLY NEXT WEEK GIVEN THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS AND ABUNDANT MOISTURE IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM NEAR AND WEST OF A LINE FROM NEAR BELLEVILLE...TO CLAY CENTER TO COUNCIL GROVE.
In the hours before
Local storm report, May 19, 8:00 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
800 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 ENE ADA 39.18N 97.82W
05/19/2011 E1.00 INCH OTTAWA KS TRAINED SPOTTER
&&
ANDERSONLocal storm report, May 19, 8:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN 4 NE DELPHOS 39.32N 97.73W
05/19/2011 M2.00 INCH CLOUD KS TRAINED SPOTTER
THE 2.00 INCHES OF RAIN HAS FALLEN IN LAST 45 MINUTES.
STANDING WATER IN FIELDS.
&&
MRCLocal storm report, May 19, 8:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
824 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 4 E DELPHOS 39.27N 97.70W
05/19/2011 E0.88 INCH OTTAWA KS TRAINED SPOTTER
ALSO REPORTS HEAVY RAIN OF 3.50 INCHES.
&&
ANDERSONLocal storm report, May 19, 8:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD 2 N MINNEAPOLIS 39.15N 97.71W
05/19/2011 OTTAWA KS NWS EMPLOYEE
&&
ANDERSONLocal storm report, May 19, 8:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO 6 ENE DELPHOS 39.31N 97.67W
05/19/2011 OTTAWA KS STORM CHASER
VERY BRIEF TOUCHDOWN JUST EAST OF US HIGHWAY 81 ON CLOUD
AND OTTAWA COUNTY LINE.
&&
MRCLocal storm report, May 19, 8:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
858 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM FUNNEL CLOUD 4 N MILTONVALE 39.41N 97.45W
05/19/2011 CLOUD KS TRAINED SPOTTER
BRIEF FUNNEL
&&
ANGLEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:05 PM CDT | Special Weather Statement | TOP | Republic | 25 min |
| May 19, 7:13 PM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| May 19, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 16 min |
| May 19, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 36 min |
| May 19, 7:44 PM CDT | Areal Flood Advisory | TOP | Cloud | 3 hr |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 50 min |
| May 19, 8:48 PM CDT | Tornado Warning | TOP | Clay, Cloud | 27 min |
| May 19, 10:00 PM CDT | Special Weather Statement | TOP | Washington | 15 min |
| May 20, 12:06 AM CDT | Special Weather Statement | TOP | Cloud | 39 min |
| May 20, 12:47 AM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 43 min |
| May 20, 12:53 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 7 hr |
| May 20, 1:51 AM CDT | Special Weather Statement | TOP | Washington | 39 min |
| May 20, 2:16 AM CDT | River Flood Warning | TOP | Ottawa | 5 days |
| May 20, 7:45 AM CDT | Areal Flood Warning | TOP | Cloud, Ottawa | 5 hr |
| May 20, 7:51 AM CDT | Areal Flood Advisory | TOP | Republic, Washington | 114 min |
| May 20, 9:10 AM CDT | Areal Flood Advisory | TOP | Anderson | 3 hr |
| May 20, 9:27 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 65 hr |
| May 20, 9:31 AM CDT | River Flood Warning | TOP | Ottawa, Saline | 68 hr |
| May 20, 9:43 AM CDT | River Flood Warning | TOP | Clay | 58 hr |
| May 20, 9:48 AM CDT | Areal Flood Warning | TOP | Republic, Washington | 3 hr |
| May 20, 12:42 PM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa, Republic, Washington | 3 hr |
| May 20, 2:18 PM CDT | River Flood Warning | TOP | Marshall | 68 hr |
| May 20, 6:43 PM CDT | Areal Flood Advisory | TOP | Republic | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.